I would greatly appreciate responses from individuals that can provide factual answers to my questions. Please don't reply with personal opinions that will cause me to worry more about my situation. Does anxiety (side effect) from Zoloft (sertraline) feel like anxiety from a cup of coffee, or does it feel like anxiety from an actual situation you're experiencing? Here's my story: About every three years or so I experience what I call an "episode" where anxiety comes over me very quickly and I focus and worry about an issue that normally wouldn't bother me. It takes over my mind so that it's all I can think about for weeks. This leads to instant insomnia and loss of appetite. I have been diagnosed with OCD. I describe this as "OCD of my thoughts", NOT physical actions like checking locks, straightening up, etc. I have been taking Zoloft (sertraline) for the past 19 years. Most of these 19 years I have been taking 100mg. This drug has worked well for me with little side effects. Two years ago I reduced to 50mg. Then recently I stopped taking it completely. This lasted for about 7 weeks and then I had a change at work which caused anxiety to hit me like a ton of bricks. So I started taking 100mg for 4 days and then increased to 150mg quickly because I was so scared. I have been taking this along with Xanax for the past 5 weeks. The difference between this episode and past episodes is that I constantly feel an increased heart rate and shakiness for no real reason, and feel like I need to take Xanax to just calm down. I can't relax and go about my day normally. I have read that taking Zoloft can actually cause anxiety. My doctor says that anxiety from medication "feels different" from anxiety caused by an actual situation. He also is OK with me increasing my dosage to 200mg, but I am fearful that will cause more anxiety. I am wondering if I actually need to reduce my dosage to 100mg, but that is a scary thought as well.
loyalfriend; You should be taking the Zoloft just as prescribed normally you don't raise it that fast due to the anxiety it causes which is just like your normal anxiety but sometimes stronger and this is when you start it or raise the dose and this normally only last for 1 or 2 weeks then these side effects go away as it builds up in your system. This is not like a fast acting anxiety control medication it can take 6 yo 8 weeks to get the full benefit if you are really wired up I would say you should talk with your doctor or pharmacist and make sure your taking them right. Chuck1957
After being off the drug for 7 weeks you should probably be staring at the initial dose and increasing very gradually to therapeutic range to avoid side effects:
*The recommended initial dosage and maximum ZOLOFT dosage in patients with MDD, OCD, PD, PTSD, and SAD are displayed in Table 1 below. A dosage of 25 mg or 50 mg per day is the initial therapeutic dosage.
For adults and pediatric patients, subsequent dosages may be increased in case of an inadequate response in 25 to 50 mg per day increments once a week, depending on tolerability, up to a maximum of 200 mg per day. Given the 24-hour elimination half-life of ZOLOFT, the recommended interval between dose changes is one week.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jan 2015 • 10 answers
Posted 23 Jan 2016 • 5 answers
Posted 26 Sep 2016 • 1 answer
Posted 6 Mar 2017 • 3 answers
Posted 20 Nov 2017 • 4 answers